Alert archive / Alabama / Tornado Warnings in 1998
Tornado Warning 1, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Feb 26, 1998, 9:13 PM CST for Coffee County, Alabama. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 26, 1998, 9:13 PM CST (03:13 UTC)
- Expired
- Feb 26, 1998, 10:00 PM CST
- In force
- 47 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Coffee County, AL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 26, 7:00 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 3.2 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1522 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 256 m²/s²
- 0-3 km storm-relative helicity
- 316 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
314 WFUS1 KTLH 270312 RRA TORTLH ALC031-270400- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 1013 PM EST THU FEB 26 1998 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE FL HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 1000 PM CST (1100 PM EST) FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEASTERN ALABAMA ...COFFEE COUNTY AT 909 PM CST... DOPPLER RADAR AT TALLAHASSEE INDICATED A POSSIBLE TORNADO 4 MILES SOUTH OF ELBA MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS IN THE PATH OF THIS TORNADO ARE... GOODMAN BY 912 PM CST ELBA BY 910 PM CST NEW BROCKTON BY 920 PM CST VICTORIA BY 925 PM CST DO NOT USE YOUR CAR TO OUTRUN A TORNADO. CARS ARE EASILY TOSSED AROUND BY TORNADIC WINDS. IF YOU ARE CAUGHT IN THE PATH OF A TORNADO... LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO STRUCTURE IS NEARBY...SEEK SAFETY IN A DITCH OR LOW SPOT. BE MINDFUL OF RISING WATERS.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Feb 26, 7:50 PM CST, 1 hour 23 minutes earlier.
Area forecast discussion, Feb 26, 7:50 PM CST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 850 PM EST THU FEB 26 1998 H2O VAPOR LOOP SHOWING S/W LIFTING UP THRU THE LOWER MS RIVER VALLEY. ENERGY FROM THIS FEATURE WILL BE DISTANCING ITSELF FROM THE LINE OF CONVECTION TO OUR WEST AS WE PROGRESS THRU THE EVENING. 00Z TLH SOUNDING SHOWING SOME FAIRLY STABLE AIR ACROSS THE AREA. WITH THIS IN MIND...CONTINUE TO THINK THE LINE OF STORMS WILL WEAKEN AS IT WORKS EAST INTO THE AREA...FAMOUS LAST WORDS. LOWER LVL WIND FIELDS STILL IMPRESSIVE WITH SOME MESO NOTED OVER THE GULF. MAIN THREAT WILL BE SE AL AND THE PH. WILL INCRS POPS A BIT IN THE WESTERN BIG BEND. EVEN IF LINE DIMINISHES AS EXPECTED...SHOULD STILL BE THE LIKELIHOOD OF RAIN MOVING IN OVER THE WEST...LITTLE LOWER IN THE EAST. TIME TO GO WATCH THE RADAR. 10
Nearby
Tornado Warnings in Alabama, 1998Every tornado warning in 1998Tornadoes in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.